| Catalog Number |
526678 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Inflammation (1932); Pain (1994); Discomfort (2330); Test Result (2695)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant medical products: s-rom m head 36mm +6 hip femoral head; pinnacle mtl ins neut36idx56od hip acetabular liner; unknown hip acetabular cup; srom*stm std36+21cr 18x13x160 hip femoral stem; s-rom*sleeve prx ztt, 18d-sml hip femoral sleeve.Initial reporter occupation: non-healthcare professional: attorney.
Event or Problem Description
Litigation alleges that the patient suffers from pain, discomfort, inflammation, difficulty ambulating and large amounts of toxic cobalt chromium metal ion particles to be released into the blood, tissue, and bone.Update rec¿d 4/2/2014: pfs was received from legal, primary medical records were received from legal.Records indicate that during surgery the calcar was cracked when inserting the femoral sleeve.Records are available for further review.The complaint was updated on: 4/28/2014.Update ad 24 apr 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.There are no new allegations and no revisions reported.Updated patient's date of birth.Added stem due to previously alleged toxic metal ions.Updated product and lot number of head, liner, and sleeve.Doi: (b)(6) 2003; dor: none reported; (left hip).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.